Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diagnosed for thyroid, put on thyronorm. Will it cure my thyroid and will I put on weight ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Hi! i am XXXXXXX .
i am 38yrs old i found about my's level is 6.5...and i have been prescribed thyronorm once a day specially in the this medicine going to cure my thyroid plus will i put on weight and if yes how much..? do i need to follow any particular diet.? with this medicine i have been giving B complex too...i am feeling very weak and sleepy...pls clear my doubts..
Posted Tue, 22 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Pragnesh Vachharajani 16 minutes later

Thanks for posting your query.

Please note that your TSH is 6.5, means your thyroid gland is not producing required amount of thyroid hormone.

That is the reason why thyronorm is given to you as supplementation. This is only supplementation not cure.

As of today we only treat thyroid problems we do not have cure for this,means with medicines the thyroid deficiency is corrected..

You will not put on any weight. No special diet is required.

Yes, your weakness will definitely improve and you will start feeling better.

Please take the drugs regularly and get your TSH checked again, one month after the medicines.

Hypothyroidism is not something that you should worry about.But, normal thyroid function is must for all the body systems to work normally.

You can take B complex for time being till everything gets in order.

Please visit your doctor regularly and keep a track on your thyroid hormone.

I hope this helps.

Do write again if you have something more to ask.

In case you do not have further query, please accept the answer.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor